Alert archive / Missouri / Winter Storm Warnings in 2025

Winter Storm Warning 2, NWS Springfield, MO

January 9, 202518 counties in Missouri; Cherokee County, Kansas

NWS Springfield, MO issued this winter storm warning at Jan 9, 2025, 1:58 AM CST for 18 counties in Missouri; Cherokee County, Kansas. It took effect at Jan 9, 2025, 5:00 PM CST. It was in force for 21 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 9, 2025, 1:58 AM CST (07:58 UTC)
In effect from
Jan 9, 2025, 5:00 PM CST
Expired
Jan 10, 2025, 1:39 PM CST
In force
21 hr
Issued by
NWS Springfield, MO

Counties Cherokee County, KS, Barry County, MO, Christian County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Howell County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Shannon County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 44 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 10, 12:00 AM CSTSNOW 5.8Mountain View, MO
Jan 10, 5:45 AM CSTSNOW 6.35 Nw Anderson, MOReport from Emergency Management of 6.3 inches of snowfall through 540 am this morning.
Jan 10, 5:53 AM CSTSNOW 53 Sw Bassville, MO
Jan 10, 6:00 AM CSTSNOW 4.51 S Joplin, MOJoplin Police Department measured 4.5 inches of snowfall through 6 am this morning.
Jan 10, 6:15 AM CSTSNOW 5.35 S Rader, MOTrained spotter measured 5.3 inches of snowfall 7 miles east of Niangua at 615 am this morning.
Jan 10, 6:20 AM CSTSNOW 4.5Gainesville, MO
Jan 10, 6:30 AM CSTSNOW 4.2Kirbyville, MOEmergency Management measured 4.2 inches of snowfall in Kirbyville as of 630am this morning.
Jan 10, 6:30 AM CSTSNOW 54 W Anderson, MO
Jan 10, 6:45 AM CSTSNOW 4.83 E Springfield, MOTrained spotter measured 4.8 inches of snowfall in east Springfield as 645 am this morning.
Jan 10, 6:56 AM CSTSNOW 4.5Joplin, MO
Jan 10, 6:58 AM CSTSNOW 4.5West Plains, MO
Jan 10, 6:59 AM CSTSNOW 5Willard, MO
Jan 10, 7:00 AM CSTSNOW 5Marionville, MO
Jan 10, 7:01 AM CSTSNOW 5Stotts City, MO
Jan 10, 7:02 AM CSTSNOW 5Marshfield, MO
Jan 10, 7:03 AM CSTSNOW 5Clever, MO
Jan 10, 7:03 AM CSTSNOW 5Nixa, MO
Jan 10, 7:04 AM CSTSNOW 3Willow Springs, MO
Jan 10, 7:05 AM CSTSNOW 3.5Mansfield, MO
Jan 10, 7:06 AM CSTSNOW 4.5Galena, MO
Jan 10, 7:08 AM CSTSNOW 5.8Freistatt, MO
Jan 10, 7:09 AM CSTSNOW 4.8Lampe, MO
Jan 10, 7:11 AM CSTSNOW 4.8Reeds Spring, MO
Jan 10, 7:16 AM CSTSNOW 5.5Springfield, MO
Jan 10, 7:18 AM CSTSNOW 5Branson, MO
Jan 10, 7:27 AM CSTSNOW 6Purdy, MO
Jan 10, 7:30 AM CSTSNOW 4.9Sarcoxie, MOPhoto via social media.
Jan 10, 7:37 AM CSTSNOW 4.5Ava, MO
Jan 10, 7:45 AM CSTSNOW 5Strafford, MO
Jan 10, 7:47 AM CSTSNOW 4.5Bradleyville, MO
Jan 10, 7:50 AM CSTSNOW 51 N Neosho, MO
Jan 10, 7:50 AM CSTSNOW 5Northview, MO
Jan 10, 7:57 AM CSTSNOW 5.52 E Goodman, MO
Jan 10, 8:00 AM CSTSNOW 5.5Duquesne, MOPhoto via social media.
Jan 10, 8:00 AM CSTSNOW 7.5Mount Vernon, MOPhoto via social media.
Jan 10, 8:13 AM CSTSNOW 6.51 E Battlefield, MO
Jan 10, 8:14 AM CSTSNOW 6Ash Grove, MO
Jan 10, 8:15 AM CSTSNOW 6.24 Wsw Springfield, MO
Jan 10, 8:16 AM CSTSNOW 6.33 Wsw Springfield, MO
Jan 10, 8:22 AM CSTSNOW 64 Nne Battlefield, MO
Jan 10, 8:26 AM CSTSNOW 4.8Nixa, MO
Jan 10, 8:26 AM CSTSNOW 5.5Marshfield, MO
Jan 10, 8:28 AM CSTSNOW 5Webb City, MO
Jan 10, 8:29 AM CSTSNOW 5.5Republic, MO
Jan 10, 8:37 AM CSTSNOW 5.3Joplin, MO
Jan 10, 8:39 AM CSTSNOW 5.8Halltown, MO
Jan 10, 8:44 AM CSTSNOW 54 N Three Brothers, MO
Jan 10, 8:46 AM CSTSNOW 5.3Fordland, MO
Jan 10, 9:05 AM CSTSNOW 4.71 N Silver Dollar City, MO
Jan 10, 9:09 AM CSTSNOW 5.53 N Golden, MO
Jan 10, 9:15 AM CSTSNOW 5Walnut Shade, MO
Jan 10, 9:18 AM CSTSNOW 5Seymour, MO
Jan 10, 9:30 AM CSTSNOW 5Branson, MO
Jan 10, 9:35 AM CSTSNOW 6.5Monett, MO
Jan 10, 9:36 AM CSTSNOW 6Forsyth, MO
Jan 10, 9:37 AM CSTSNOW 4West Plains, MO
Jan 10, 9:37 AM CSTSNOW 6Strafford, MO
Jan 10, 9:38 AM CSTSNOW 72 Nnw Galloway, MO
Jan 10, 9:39 AM CSTSNOW 5Rogersville, MO
Jan 10, 9:39 AM CSTSNOW 8Washburn, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1174 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

069 
WWUS43 KSGF 090758
WSWSGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Springfield MO
158 AM CST Thu Jan 9 2025

MOZ095>098-101>106-092000-
/O.UPG.KSGF.WW.Y.0002.250109T2300Z-250111T0000Z/
/O.NEW.KSGF.WS.W.0002.250109T2300Z-250111T0000Z/
Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-Taney-Ozark-
Oregon-
158 AM CST Thu Jan 9 2025

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 PM 
CST FRIDAY...

* WHAT...Heavy snow expected. Total snow accumulations between 4 and 
  6 inches.

* WHERE...Howell, Oregon, Shannon, Barry, Christian, Douglas, 
  McDonald, Ozark, Stone, and Taney Counties.

* WHEN...From 5 PM this afternoon to 6 PM CST Friday.

* IMPACTS...Travel could be very difficult. The hazardous conditions 
  could impact the Thursday evening and Friday morning commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. Call 1-888-275-6636 for road 
conditions.

&&

$$

KSZ073-097-101-MOZ055>058-066>071-077>083-088>094-092000-
/O.CON.KSGF.WW.Y.0002.250109T2300Z-250111T0000Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-St.
Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-
158 AM CST Thu Jan 9 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS 
AFTERNOON TO 6 PM CST FRIDAY...

* WHAT...Snow expected. Total snow accumulations between 2 and 4 
  inches.

* WHERE...Portions of southeast Kansas and central, east central, 
  south central, southwest, and west central Missouri.

* WHEN...From 5 PM this afternoon to 6 PM CST Friday.

* IMPACTS...Travel could be very difficult. The hazardous conditions 
  could impact the Thursday evening and Friday morning commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. In Kansas, call 5 1 1 for 
road conditions.  In Missouri, call 1-888-275-6636 for road 
conditions.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

KP
7 follow-up statements
890 
WWUS43 KSGF 091903
WSWSGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Springfield MO
103 PM CST Thu Jan 9 2025

KSZ101-MOZ082-083-088-090>094-101200-
/O.UPG.KSGF.WW.Y.0002.250109T2300Z-250111T0000Z/
/O.EXA.KSGF.WS.W.0002.250109T2300Z-250111T0000Z/
Cherokee-Texas-Dent-Jasper-Greene-Webster-Wright-Newton-Lawrence-
103 PM CST Thu Jan 9 2025

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 PM 
CST FRIDAY...

* WHAT...Heavy snow expected. Total snow accumulations between 4 and 
  6 inches.

* WHERE...In Kansas, Cherokee County. In Missouri, Dent, Texas, 
  Greene, Jasper, Lawrence, Newton, Webster, and Wright Counties.

* WHEN...From 5 PM this afternoon to 6 PM CST Friday.

* IMPACTS...Travel could be very difficult. The hazardous conditions 
  could impact the Thursday evening and Friday morning commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. In Kansas, call 5 1 1 for road 
conditions.  In Missouri, call 1-888-275-6636 for road conditions.

&&

$$

MOZ095>098-101>106-101200-
/O.CON.KSGF.WS.W.0002.250109T2300Z-250111T0000Z/
Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-Taney-Ozark-
Oregon-
103 PM CST Thu Jan 9 2025

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON 
TO 6 PM CST FRIDAY...

* WHAT...Heavy snow expected. Total snow accumulations between 5 and 
  7 inches.

* WHERE...Howell, Oregon, Shannon, Barry, Christian, Douglas, 
  McDonald, Ozark, Stone, and Taney Counties.

* WHEN...From 5 PM this afternoon to 6 PM CST Friday.

* IMPACTS...Travel could be very difficult. The hazardous conditions 
  could impact the Thursday evening and Friday morning commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. Call 1-888-275-6636 for road 
conditions.

&&

$$

KSZ073-097-MOZ055>058-066>071-077>081-089-101200-
/O.CON.KSGF.WW.Y.0002.250109T2300Z-250111T0000Z/
Bourbon-Crawford-Benton-Morgan-Miller-Maries-Vernon-St. Clair-
Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-Laclede-
Dade-
103 PM CST Thu Jan 9 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS 
AFTERNOON TO 6 PM CST FRIDAY...

* WHAT...Snow expected. Total snow accumulations between 3 and 5 
  inches.

* WHERE...Portions of southeast Kansas and central, east central, 
  southwest, and west central Missouri.

* WHEN...From 5 PM this afternoon to 6 PM CST Friday.

* IMPACTS...Travel could be very difficult. The hazardous conditions 
  could impact the Thursday evening and Friday morning commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. In Kansas, call 5 1 1 for 
road conditions.  In Missouri, call 1-888-275-6636 for road 
conditions.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

Lindenberg
785 
WWUS43 KSGF 100348
WSWSGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Springfield MO
948 PM CST Thu Jan 9 2025

KSZ101-MOZ082-083-088-090>094-101330-
/O.CON.KSGF.WS.W.0002.000000T0000Z-250111T0000Z/
Cherokee-Texas-Dent-Jasper-Greene-Webster-Wright-Newton-Lawrence-
948 PM CST Thu Jan 9 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...Heavy snow. Additional snow accumulations between 4 and 6 
  inches.

* WHERE...In Kansas, Cherokee County. In Missouri, Dent, Texas, 
  Greene, Jasper, Lawrence, Newton, Webster, and Wright Counties.

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Travel could be very difficult. The hazardous conditions 
  will impact the Friday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. In Kansas, call 5 1 1 for road 
conditions.  In Missouri, call 1-888-275-6636 for road conditions.

&&

$$

MOZ095>098-101>106-101330-
/O.CON.KSGF.WS.W.0002.000000T0000Z-250111T0000Z/
Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-Taney-Ozark-
Oregon-
948 PM CST Thu Jan 9 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...Heavy snow. Additional snow accumulations between 5 and 7 
  inches.

* WHERE...Howell, Oregon, Shannon, Barry, Christian, Douglas, 
  McDonald, Ozark, Stone, and Taney Counties.

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Travel could be very difficult. The hazardous conditions 
  will impact the Friday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. Call 1-888-275-6636 for road 
conditions.

&&

$$

KSZ073-097-MOZ055>058-066>071-077>081-089-101330-
/O.CON.KSGF.WW.Y.0002.000000T0000Z-250111T0000Z/
Bourbon-Crawford-Benton-Morgan-Miller-Maries-Vernon-St. Clair-
Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-Laclede-
Dade-
948 PM CST Thu Jan 9 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...Snow. Additional snow accumulations between 3 and 5 inches.

* WHERE...Portions of southeast Kansas and central, east central, 
  southwest, and west central Missouri.

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Travel could be very difficult. The hazardous conditions 
  will impact the Friday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. In Kansas, call 5 1 1 for 
road conditions.  In Missouri, call 1-888-275-6636 for road 
conditions.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

Titus
233 
WWUS43 KSGF 100826
WSWSGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Springfield MO
226 AM CST Fri Jan 10 2025

KSZ101-MOZ082-083-088-090>094-110000-
/O.CON.KSGF.WS.W.0002.000000T0000Z-250111T0000Z/
Cherokee-Texas-Dent-Jasper-Greene-Webster-Wright-Newton-Lawrence-
226 AM CST Fri Jan 10 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS 
EVENING...

* WHAT...Heavy snow. Additional snow accumulations between 2 and 4 
  inches.

* WHERE...In Kansas, Cherokee County. In Missouri, Dent, Texas, 
  Greene, Jasper, Lawrence, Newton, Webster, and Wright Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. In Kansas, call 5 1 1 for road 
conditions.  In Missouri, call 1-888-275-6636 for road conditions.

&&

$$

MOZ095>098-101>106-110000-
/O.CON.KSGF.WS.W.0002.000000T0000Z-250111T0000Z/
Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-Taney-Ozark-
Oregon-
226 AM CST Fri Jan 10 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS 
EVENING...

* WHAT...Heavy snow. Additional snow accumulations between 2 and 4 
  inches.

* WHERE...Howell, Oregon, Shannon, Barry, Christian, Douglas, 
  McDonald, Ozark, Stone, and Taney Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Travel could be very difficult. The hazardous conditions 
  could impact the Friday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. Call 1-888-275-6636 for road 
conditions.

&&

$$

KSZ073-097-MOZ055>058-066>071-077>081-089-110000-
/O.CON.KSGF.WW.Y.0002.000000T0000Z-250111T0000Z/
Bourbon-Crawford-Benton-Morgan-Miller-Maries-Vernon-St. Clair-
Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-Laclede-
Dade-
226 AM CST Fri Jan 10 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS 
EVENING...

* WHAT...Snow. Additional snow accumulations between 1 and 3 inches.

* WHERE...Portions of southeast Kansas and central, east central, 
  southwest, and west central Missouri.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. In Kansas, call 5 1 1 for 
road conditions.  In Missouri, call 1-888-275-6636 for road 
conditions.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

KP
650 
WWUS43 KSGF 101740
WSWSGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Springfield MO
1140 AM CST Fri Jan 10 2025

KSZ101-MOZ088-093-101-101845-
/O.CAN.KSGF.WS.W.0002.000000T0000Z-250111T0000Z/
Cherokee-Jasper-Newton-McDonald-
1140 AM CST Fri Jan 10 2025

...WINTER STORM WARNING IS CANCELLED...

Snow has ended across the area.  Roads remain snow covered and 
travel remains hazardous.

$$

KSZ073-097-MOZ066-077-101845-
/O.CAN.KSGF.WW.Y.0002.000000T0000Z-250111T0000Z/
Bourbon-Crawford-Vernon-Barton-
1140 AM CST Fri Jan 10 2025

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow has ended across the area.  Roads remain snow covered and 
travel remains hazardous.

$$

MOZ082-083-090>092-094-110000-
/O.CON.KSGF.WS.W.0002.000000T0000Z-250111T0000Z/
Texas-Dent-Greene-Webster-Wright-Lawrence-
1140 AM CST Fri Jan 10 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS 
EVENING...

* WHAT...Heavy snow. Additional snow accumulations up to one inch.

* WHERE...Dent, Texas, Greene, Lawrence, Webster, and Wright 
  Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. Call 1-888-275-6636 for road 
conditions.

&&

$$

MOZ095>098-102>106-110000-
/O.CON.KSGF.WS.W.0002.000000T0000Z-250111T0000Z/
Christian-Douglas-Howell-Shannon-Barry-Stone-Taney-Ozark-Oregon-
1140 AM CST Fri Jan 10 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS 
EVENING...

* WHAT...Heavy snow. Additional snow accumulations up to one inch.

* WHERE...Howell, Oregon, Shannon, Barry, Christian, Douglas, Ozark, 
  Stone, and Taney Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. Call 1-888-275-6636 for road 
conditions.

&&

$$

MOZ055>058-067>071-078>081-089-110000-
/O.CON.KSGF.WW.Y.0002.000000T0000Z-250111T0000Z/
Benton-Morgan-Miller-Maries-St. Clair-Hickory-Camden-Pulaski-
Phelps-Cedar-Polk-Dallas-Laclede-Dade-
1140 AM CST Fri Jan 10 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS 
EVENING...

* WHAT...Snow. Additional snow accumulations up to one inch.

* WHERE...Portions of central, east central, southwest, and west 
  central Missouri.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Call 1-888-275-6636 for 
road conditions.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

Lindenberg
546 
WWUS43 KSGF 101805
WSWSGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Springfield MO
1205 PM CST Fri Jan 10 2025

MOZ055>057-067>069-078-089-101915-
/O.CAN.KSGF.WW.Y.0002.000000T0000Z-250111T0000Z/
Benton-Morgan-Miller-St. Clair-Hickory-Camden-Cedar-Dade-
1205 PM CST Fri Jan 10 2025

...WINTER WEATHER ADVISORY IS CANCELLED...

The heavier accumulating snow has ended.  Roads remain snow covered 
and travel remains hazardous.

$$

MOZ082-083-090>092-094-110000-
/O.CON.KSGF.WS.W.0002.000000T0000Z-250111T0000Z/
Texas-Dent-Greene-Webster-Wright-Lawrence-
1205 PM CST Fri Jan 10 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS 
EVENING...

* WHAT...Light to moderate snow. Additional snow accumulations up to 
  one inch.

* WHERE...Dent, Texas, Greene, Lawrence, Webster, and Wright 
  Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. Call 1-888-275-6636 for road 
conditions.

&&

$$

MOZ095>098-102>106-110000-
/O.CON.KSGF.WS.W.0002.000000T0000Z-250111T0000Z/
Christian-Douglas-Howell-Shannon-Barry-Stone-Taney-Ozark-Oregon-
1205 PM CST Fri Jan 10 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS 
EVENING...

* WHAT...Light to moderate snow. Additional snow accumulations up to 
  one inch.

* WHERE...Howell, Oregon, Shannon, Barry, Christian, Douglas, Ozark, 
  Stone, and Taney Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. Call 1-888-275-6636 for road 
conditions.

&&

$$

MOZ058-070-071-079>081-110000-
/O.CON.KSGF.WW.Y.0002.000000T0000Z-250111T0000Z/
Maries-Pulaski-Phelps-Polk-Dallas-Laclede-
1205 PM CST Fri Jan 10 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS 
EVENING...

* WHAT...Light to moderate Snow. Additional snow accumulations up to 
  one inch.

* WHERE...Maries, Pulaski, Phelps, Dallas, Laclede, and Polk 
  Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Call 1-888-275-6636 for 
road conditions.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

Lindenberg
231 
WWUS43 KSGF 101853
WSWSGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Springfield MO
1253 PM CST Fri Jan 10 2025

MOZ082-090>092-094>097-102>105-102000-
/O.CAN.KSGF.WS.W.0002.000000T0000Z-250111T0000Z/
Texas-Greene-Webster-Wright-Lawrence-Christian-Douglas-Howell-
Barry-Stone-Taney-Ozark-
1253 PM CST Fri Jan 10 2025

...WINTER STORM WARNING IS CANCELLED...

Accumulating snow has ended over the area, however many roads remain 
snow covered and hazardous.

$$

MOZ058-070-071-079>081-102000-
/O.CAN.KSGF.WW.Y.0002.000000T0000Z-250111T0000Z/
Maries-Pulaski-Phelps-Polk-Dallas-Laclede-
1253 PM CST Fri Jan 10 2025

...WINTER WEATHER ADVISORY IS CANCELLED...

Accumulating snow has ended over the area, however many roads remain 
snow covered and hazardous.

$$

MOZ083-110000-
/O.CON.KSGF.WS.W.0002.000000T0000Z-250111T0000Z/
Dent-
1253 PM CST Fri Jan 10 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS 
EVENING...

* WHAT...Light snow with a trace to possibly half inch of additional 
  snow accumulations.

* WHERE...Dent County.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. Call 1-888-275-6636 for road 
conditions.

&&

$$

MOZ098-106-110000-
/O.CON.KSGF.WS.W.0002.000000T0000Z-250111T0000Z/
Shannon-Oregon-
1253 PM CST Fri Jan 10 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS 
EVENING...

* WHAT...Light snow with a trace to possibly half inch of additional 
  snow accumulations.

* WHERE...Oregon and Shannon Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. Call 1-888-275-6636 for road 
conditions.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

Lindenberg
977 
WWUS43 KSGF 101939
WSWSGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Springfield MO
139 PM CST Fri Jan 10 2025

MOZ083-098-106-102045-
/O.CAN.KSGF.WS.W.0002.000000T0000Z-250111T0000Z/
Dent-Shannon-Oregon-
139 PM CST Fri Jan 10 2025

...WINTER STORM WARNING IS CANCELLED...

With the main accumulating snow having ended, the winter storm 
warning has been canceled.  While the snow may be ending, many roads 
remain snow covered and hazardous.

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

Lindenberg

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this winter storm warning went out at Jan 8, 10:51 PM CST, 3 hours 7 minutes earlier. Its key messages:

  • Cold conditions will occur across the area into tonight.
  • Snow is likely across the area Thursday evening into Friday.
  • Generally dry conditions and closer to normal temperatures for this time of year in the Saturday through Tuesday time period.
Area forecast discussion, Jan 8, 10:51 PM CST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1051 PM CST Wed Jan 8 2025

.KEY MESSAGES...

- Cold conditions will occur across the area into tonight.

- Snow is likely across the area Thursday evening into Friday.

- Generally dry conditions and closer to normal temperatures for
  this time of year in the Saturday through Tuesday time period.

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 130 PM CST Wed Jan 8 2025

Synoptic overview and current conditions: Water vapor imagery
and upper level analysis continue to show northwest flow over
the forecast area with a strong cut-off low over the Baja
region. Visible imagery shows a large area of stratocumulus
across the forecast area which is leading to some scattered
flurries. A large area of cold high pressure was centered over
the plains with temperatures here over the Missouri Ozarks and
extreme southeast Kansas still in the teens to mid 20s.

Rest of the afternoon: The stratocu deck will persist in the
afternoon with scattered flurries continuing with no
accumulation expected. Temperatures will likely not get out of
the 20s this afternoon, with the best potential over south
central MO near the AR border.

Tonight: Another cold night is in store as the area of high
pressure drifts overhead. The stratocu should clear out and with
a light wind we should dip back into the single digits to teens.

Thursday: The upper level closed low should begin to open up and
start to eject eastward. A surface low should start to develop
along the Gulf coast of Texas. Upper energy and jet dynamics
should start to move into the area by late in the day with some
light snow developing during the late afternoon in the southwest
portion of the CWA.

Thursday night-Friday snow potential: The surface low will
continue to track along the Gulf coast with the upper wave
tracking east into the plains. Upper energy will continue to
push across the area. RAP showing the potential for some
frontogenetic forcing at 700 and 850 mb across the area with the
potential for some southwest to northeast snow bands. With the
surface low so far to the south, the main snow accumulations
over our area will likely be within these narrow snow bands and
there may be several that set up. Unfortunately, while we can
predict a generalized area where these mesoscale bands may set
up, it is difficult to pinpoint exactly where they might occur.
Outside of these narrow bands, snowfall amounts will be less
than the overall forecast, and within these bands, it may be
slightly higher totals. We will likely be going with a winter
weather advisory from around 5 pm Thursday through 6 pm Friday
to account for the accumulating snow. Generalized snow amounts
over the area will be in the 2 to 4 inch range, however may be
lower outside of the main snow bands and slightly higher within
the bands.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Issued at 130 PM CST Wed Jan 8 2025

After this system exits the area, we should continue to see
lower than normal temperatures persist, however they will not be
as bitterly cold as we've had the past few days. Lows in the
teens to 20s and highs in the 30s are expected.

An upper level wave Saturday night into Sunday will bring cloud
cover to the area, but the majority of any precipitation should
remain north of the area.

After this wave passes through, temperatures will begin to
moderate to more normal towards the middle to end of next week
with little to no precipitation.

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 1049 PM CST Wed Jan 8 2025

VFR conditions will persist under widespread snow moves in late
Thursday afternoon and continues into Friday. Expect IFR to LIFR
conditions with the light to moderate snowfall.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Winter Weather Advisory from 5 PM Thursday to 6 PM CST Friday
     for KSZ073-097-101.
MO...Winter Weather Advisory from 5 PM Thursday to 6 PM CST Friday
     for MOZ055>058-066>071-077>083-088>098-101>106.

&&

SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Titus
Hazardous weather outlook, Jan 8, 2:06 PM CST, 11 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
206 PM CST Wed Jan 8 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-092015-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
206 PM CST Wed Jan 8 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited Cold Risk.

DISCUSSION...

Cold temperatures are expected again tonight with lows in the
single digits to teens.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Accumulating snowfall is expected to begin Thursday evening and
continue into Friday. The better snow totals will likely occur in
narrow bands which may bring snow totals of 3 to 5 inches. Outside
of the heavier snow bands, lesser amounts are expected.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

Nearby

Winter Storm Warnings in Missouri, 2025Winter Storm Warnings in Kansas, 2025Every winter storm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.